Frequently Asked Questions
- What is the problem with DURAGESIC patches?
- How can patients determine if they have an affected patch?
- What should a patient or caregiver do if the patient is wearing a patch from these lot numbers?
- Will refunds be provided for returned patches?
- What can happen to patients if they use a patch that has a leak?
- What if the patient has a rash from the leaked medication?
- What happens if a patient has already used a patch from these lots?
- What should patients do if they have remaining patches or a carton from the affected lots?
- What if a patient is wearing a DURAGESIC patch with another control number?
- Where were the patches distributed?
- Has the manufacturing problem been corrected?
- Are you notifying healthcare professionals? When? How?
Medication may leak from a small percentage of DURAGESIC 75 mcg per hour patches, control numbers 0327192, 0327193, 0327294, 0327295, and 0330362, due to the improper sealing of one of the patch edges.
The control numbers for the affected patches - 0327192, 0327193, 0327294, 0327295, and 0330362 - appear on both the outer carton and on each foil pouch that contains a patch. Only five lots of DURAGESIC 75 mcg per hour (control numbers 0327192, 0327193, 0327294, 0327295, and 0330362) patches are affected.
The patch must be removed and replaced with a new, unaffected patch as soon as possible. Whoever is removing the patch should:
- Remove the patch, wearing rubber gloves if possible, or using a tissue.
- Rinse their hands and the area where the patch was applied gently with a soft cloth and plain water. Do not use soap. Do not rub excessively.
- Fold the patch in half and flush it down the toilet immediately upon removal.
- A patch from a new carton needs to be applied as soon as possible, so the patient or caregiver should contact their physician immediately to get a new prescription, which is needed to obtain a new supply of patches from their pharmacist.
When the patient presents a new prescription and unused patches with control numbers 0327192, 0327193, 0327294, 0327295, and 0330362, pharmacists will exchange new patches for returned unused patches. Details are being finalized to ensure that pharmacists and patients are reimbursed for any expenses associated with a new prescription. Details will be communicated to pharmacists and posted on our Web site, www.janssen.com .
Exposure of the patient's or caregiver's skin to any leaked medication from a DURAGESIC patch may cause nausea, sedation, drowsiness, or potentially life-threatening complications. If the medication leaks from the patch, patients can get either too little or too much medication:
- If medication leaks from the patch, there is no longer adequate medicine in the patch, and this can lead to withdrawal symptoms and inadequate pain relief. Symptoms include sweating, sleeplessness, and abdominal discomfort.
- If the medication leaks directly onto the skin, a higher than intended amount can be absorbed through the skin into the body, causing nausea, sedation, drowsiness, or potentially life-threatening complications.
They should contact their physician as soon as possible.
If a patient has worn a patch in the past, and has already discarded it, they don't need to do anything. If they have any remaining patches from control numbers 0327192, 0327193, 0327294, 0327295, and 0330362, the patient or their caregiver should consult their physician or pharmacist to obtain a new supply immediately.
Patients must contact their physician or pharmacist immediately to obtain a new supply of product. Unused, unopened patches from control numbers 0327192, 0327193, 0327294, 0327295, and 0330362 should be immediately returned to the pharmacist who will return the product in accordance with instructions from Janssen.
Only 75 mcg per hour DURAGESIC patches with control numbers 0327192, 0327193, 0327294, 0327295, and 0330362 are affected. Patients wearing 75 mcg per hour patches with different control numbers are not affected. Patients wearing 25 mcg per hour, 50 mcg per hour or 100 mcg per hour patches are also not affected. Patients wearing these patches can continue to wear them with confidence. Sudden discontinuation of DURAGESIC can cause health problems.
Only in the United States.
A11. The company has taken steps to ensure that the problem doesn't occur again.
Yes. We are immediately sending letters to health care professionals and pharmacists, making calls to chain pharmacies and issuing a press release to the news media in order to reach patients and caregivers. We also are notifying all DURAGESIC distributors and posting information on both the www.janssen.com and www.duragesic.com .